Some patients who take DMDs have side effects. Do these end?

In this video Kirsty interviews Dr Belinda Weller who is a Neurologist. The interview was filmed by Jill

Video transcript

Kirsty: Some patients who take DMDs have side effects. Do these end?


Dr Belinda Weller, Neurologist: So, side effects unfortunately occur with most medications and the disease modifying therapies are no exception. A lot of them will be there from the start and often diminish with time. So with the interferons, if people get flu-like reactions, I usually say that I’d hope that they would improve after a few months. But there’s always a group of people they don’t get better and they have ongoing problems. With some of the newer oral treatments there are side effects that just happen with the first dose, for example, with Gilenya when your heart might slow a little bit. Or with Tecfidera, one of the common side effects is flushing, and that tends to happen in probably about 30% of people, and generally it gets better with time. With all of these though, I think there’s always a small group who they’re just either too bad or they last too long and in those people you have to think about, is this the right treatment for them or should they be on something else. But I tend to tell people what the side effects that they might expect are, I generally suggest that they will get better with time, but that if they’re not improving they need to talk to myself or the nurses about them.



Join the Shift.ms community: https://shift.ms/


Watch more videos here:

https://shift.ms/msreporters
https://www.facebook.com/shift.ms/
https://www.instagram.com/shiftdotms/
https://twitter.com/shiftms

More videos about Treatment category

Leave a Reply

Have you found this video useful? Please let us know by filling in this short survey.
Join the Shift.ms communityclose